Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could Raised Splotches On Chest Be Side Effect Of Mucinex?

I have been on a z-pak and mucinex for three days. I have had the z-pack many times as I have acute and chronic bronchitis often. Now I have a few raised splotches on my chest. I have a history of allergies, asthma and high blood pressure. I don t know if it s possibly an allergy to the Mucinex but they aren t itchy at all.
Fri, 12 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Mucinex contains guaifenesin which is an expectorant. It is used to treat chest congestion and cough. It breaks up the mucus that is stuck in the airways so one can cough it up. This way it helps relieve chest congestion. Take this medication by mouth with or without foods, as directed by your doctor. Usually every 12 hours with a full glass of water. If you are self treating, follow all directions on the product package. Side effects on your skin are usually unusual at a normal dosage of Mucinex, but may include an allergic reaction.

This reaction typically causes a rash or raised splotches on your any part of skin like chest. If you have a skin rash after using Mucinex, stop taking this medication and contact your doctor promptly. Mucinex may cause other symptoms of allergic reactions like itching, swelling of lips, tongue, throat, face, eyes, hands or feet, wheezing, breathing difficulties, dizziness, rapid heartbeat etc.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Bronchitis


Loading Online Doctors....
Could Raised Splotches On Chest Be Side Effect Of Mucinex?

Hi, Mucinex contains guaifenesin which is an expectorant. It is used to treat chest congestion and cough. It breaks up the mucus that is stuck in the airways so one can cough it up. This way it helps relieve chest congestion. Take this medication by mouth with or without foods, as directed by your doctor. Usually every 12 hours with a full glass of water. If you are self treating, follow all directions on the product package. Side effects on your skin are usually unusual at a normal dosage of Mucinex, but may include an allergic reaction. This reaction typically causes a rash or raised splotches on your any part of skin like chest. If you have a skin rash after using Mucinex, stop taking this medication and contact your doctor promptly. Mucinex may cause other symptoms of allergic reactions like itching, swelling of lips, tongue, throat, face, eyes, hands or feet, wheezing, breathing difficulties, dizziness, rapid heartbeat etc. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician